Patient: Hi, I was hoping to find answers …I have had severe reactions to opiods ( Xanax and hyrdacodone ) that have lead to what I can only describe as a psychotic reaction .Can you please tell me that this is a side effect .I seem to be hypersensitive to most meds , I was able to link the connection to opiods after being prescribed painkillers due to taking cipro antibiotic that caused an achilles rupture
Doctor: Thank you for writing to us.Opioids can easily cause a change in the brain function and the confusion because of the drug treatment. But, the drug is also important because the pain of a tendon rupture is severe. You will need some sort of opioid medication to help you. You can take a different tablet which reduces the pain but does not cause the reduction of the brain function.See a Doctor to help you. All the best.
Comments / Follow Ups
Patient: I have undergone this surgery without painkillers , due to an intolerance to most medications I am in absolute fear of these drugs , since 2008 I have been prescribed opiates four times , the end result was 2x crisis center , 2x jail . I am hoping to find a medical term for this condition … remembering that I went in for a bladder infection and now have criminal charges pending .